Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Newport/Morehead City, NC

July 19, 20165 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 19, 2016, 3:26 PM EDT for 5 counties in North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 3:26 PM EDT (19:26 UTC)
Expired
Jul 19, 2016, 4:15 PM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 72 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:49 PM EDTHAIL 12 E Grifton, NCPUBLIC REPORTED DIME TO QUARTER SIZE HAIL NEAR QUINERLY CROSSROADS EAST OF GRIFTON.
Jul 19, 4:01 PM EDTTSTM WND DMGWintergreen, NCTREE DOWN ACROSS THE ROAD AT THE INTERSECTION OF WINTERGREEN AND LOOP RD. IN COVE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WUUS52 KMHX 191926
SVRMHX
NCC013-049-079-107-147-192015-
/O.NEW.KMHX.SV.W.0048.160719T1926Z-160719T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  NORTHEASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF VANCEBORO TO 9 MILES SOUTHEAST OF
  AYDEN TO NEAR GRIFTON...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINSTON...GRIFTON...VANCEBORO AND COVE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

&&

LAT...LON 3538 7702 3520 7711 3517 7732 3532 7761
      3542 7748 3548 7731
TIME...MOT...LOC 1925Z 286DEG 13KT 3545 7722 3535 7735 3535 7748 

HAIL...1.00IN
WIND...60MPH
 
$$

DAG
2 follow-up statements
205 
WWUS52 KMHX 191944
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EDT TUE JUL 19 2016

NCC013-049-079-107-147-192015-
/O.CON.KMHX.SV.W.0048.000000T0000Z-160719T2015Z/
BEAUFORT NC-LENOIR NC-CRAVEN NC-GREENE NC-PITT NC-
344 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL BEAUFORT...NORTHEASTERN LENOIR...NORTHWESTERN
CRAVEN...SOUTHEASTERN GREENE AND SOUTHEASTERN PITT COUNTIES...

AT 344 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF VANCEBORO TO 14 MILES SOUTHEAST OF
AYDEN TO NEAR GRIFTON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINSTON...GRIFTON...VANCEBORO AND COVE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3538 7702 3520 7711 3517 7732 3532 7761
      3542 7748 3548 7731
TIME...MOT...LOC 1944Z 305DEG 12KT 3539 7717 3529 7729 3529 7742 

HAIL...1.00IN
WIND...60MPH
 
$$

DAG
938 
WWUS52 KMHX 191954
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 PM EDT TUE JUL 19 2016

NCC013-079-192003-
/O.CAN.KMHX.SV.W.0048.000000T0000Z-160719T2015Z/
BEAUFORT NC-GREENE NC-
354 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEAUFORT AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3534 7705 3520 7711 3517 7732 3530 7756
      3540 7745 3547 7734 3546 7733
TIME...MOT...LOC 1953Z 291DEG 13KT 3537 7716 3527 7726 3524 7739 

$$

NCC049-107-147-192015-
/O.CON.KMHX.SV.W.0048.000000T0000Z-160719T2015Z/
LENOIR NC-CRAVEN NC-PITT NC-
354 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN LENOIR...NORTHWESTERN CRAVEN AND SOUTH CENTRAL PITT
COUNTIES...

AT 353 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VANCEBORO TO 14 MILES NORTHWEST OF NEW BERN TO 9
MILES SOUTH OF GRIFTON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRIFTON...VANCEBORO AND COVE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3534 7705 3520 7711 3517 7732 3530 7756
      3540 7745 3547 7734 3546 7733
TIME...MOT...LOC 1953Z 291DEG 13KT 3537 7716 3527 7726 3524 7739 

HAIL...1.00IN
WIND...60MPH
 
$$

DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:23 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 19, 1:23 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
123 PM EDT TUE JUL 19 2016

.SYNOPSIS...
High pressure will weaken over the area today as a cold front
approaches from the northwest. The front will move into the area
tonight and Wednesday then dissipate. High pressure will build in
late week into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 115 PM Tue...Upper trof axis over the Eastern NC with
shortwave energy skirting across the area interacting with
lingering boundaries...producing showers and thunderstorms along
the southern county zones. Our area remains under a marginal risk
for severe wx, meanwhile our westernmost counties have been
upgraded to a slight risk by SPC. Expect scattered to numerous
showers and thunderstorms to develop this afternoon and
evening...aided by an approaching frontal boundary, NW flow aloft,
the seabreeze and shortwave energy. Forecast soundings show MU
CAPE values 3-4000 J/KG, LIs -9 to -11C, 0-6km 20-30 knots and
steep low level lapse rates. PWAT values climb to around 2", so
slower moving cells could produce localized flooding. The primary
threats will be damaging wind gusts, frequent lightning and
locally heavy rainfall. Could see some showers/storms this
morning, mainly across the northern tier of the forecast area,
aided by shortwave energy. Though it still looks like the best
chance of stronger to severe storms will be late afternoon into
the evening hours. The NSSL WRF shows a line of stronger
convection moving in from the north late this afternoon and
pushing south through the forecast area into this evening. Added
gusty wind wording to the grids. Low level thickness values
support highs in the upper 80s to low 90s today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As of 310 AM Tue...Severe threat could continue into the evening
hours. As mentioned above, the NSSL WRF shows line of convection
pushing southward through the cwa into this evening. Expect precip
to taper off, though the frontal boundary moving into the area
could provide enough of a focus to continue convection. Overnight
lows in the 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 310 AM Tuesday, a cold front will slowly slip into the
region Wednesday before gradually dissipating. A large ridge of
high pressure will build east through late week into the weekend
with drier conditions and hot temperatures.

Wednesday/Wednesday night...With a weak frontal boundary diving
slowly across the CWA and embedded weak mid-level energy in place,
scattered showers and thunderstorms will develop across the region
during the day Wednesday before ending Wednesday night. Moderate
instability with LI values around -6 and CAPES around 2000 J/kg
will lead to a few potential strong storms late in the day
Wednesday, but any major severe weather appears unlikely. The
precipitation should move offshore late Wednesday evening.

Thursday through Saturday night...Strong ridge of high pressure
will build east for late week into the weekend with heat and
humidity returning and the potential for Heat Advisory conditions
for Saturday into Sunday. Large scale subsidence should keep
afternoon convection at a minimum and will forecast dry conditions
for Thursday through Saturday night. High temperatures will rise
from the upper 80s/lower 90s Thursday to the mid 90s by Saturday
as dewpoints push back into the middle 70s.

Sunday through Monday...The upper ridge will start to break down
a bit by Sunday and especially Monday. Slight chances of afternoon
thunderstorms return for Sunday with a better chance for Monday
afternoon and evening. Highs Sunday in the mid/upper 90s drop back
to the low/mid 90s for Monday.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Short term /Through Wednesday Afternoon/...
As of 130 PM Tue...VFR conditions expected in the short term, however
thunderstorms will be fairly widespread this afternoon and evening
causing some brief MVFR and IFR conditions. Winds will be light
out of the SW, aside from any convective wind gusts. Some patchy
fog will be possible inland a few hours before sunrise, but will
burn off quickly in the morning. Dry conditions expected Wednesday
under light and variable winds.

Long Term /Wednesday through Saturday/...
As of 330 AM Tuesday, scattered thunderstorms on Wednesday
afternoon and evening may lead to a few brief bouts of sub-VFR
conditions. High pressure will build east Thursday through
Saturday with dry and hot conditions and mostly VFR conditions
prevailing.

&&

.MARINE...
Short Term /through Tonight/...
As of 115 PM Tue...Current forecast in good shape. Latest buoy
obs show SW winds around 10 knots and seas 2-3 feet. Main
forecast challenge today is the potential for a wind shift across
the northern waters. Some of the latest guidance suggests that
winds will become more variable/northerly across the Albemarle
Sound and the waters north of Oregon Inlet this morning...likely
due to the ongoing convection. Will continue SW flow for now, but
there is the potential for winds to become more northerly later
this morning. SW winds will continue today, though likely diminish
to 10-15 knots later this morning with seas remaining 2-3 feet.
Scattered showers and thunderstorms are expected to develop this
afternoon and evening, and some storms could become strong to
severe with gusty winds. A cold front will approach from the north
late today and move into the coastal waters tonight...with SW flow
becoming N/W by Wednesday morning.

Long Term /Wednesday through Saturday/...
As of 335 AM Tuesday, relatively quiet marine weather will persist
through the extended period. Winds will become NW then gradually
NE Wednesday into Thursday as a weak frontal boundary drifts east
across the waters. As a strong ridge of high pressure builds in
from the west, and the Bermuda surface ridge becomes dominant, SW
winds of 5-15 knots can be expected from Friday into the weekend.
Per wave models, seas will generally be 2-4 feet with a few
5-footers possible over the outer waters at times through the
extended period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CQD
NEAR TERM...CQD/BM
SHORT TERM...CQD
LONG TERM...CTC/SK
AVIATION...CTC/SGK
MARINE...CTC/CQD/BM
Hazardous weather outlook, Jul 19, 3:16 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 AM EDT TUE JUL 19 2016

NCZ029-044>047-079>081-090>095-098-103-104-200815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
316 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME
STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS,
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT AND HUMIDITY WILL RETURN THIS WEEKEND. HEAT INDEX VALUES
AROUND 105 DEGREES WILL BE POSSIBLE FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 1:55 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
155 PM EDT TUE JUL 19 2016

NCZ093-094-191845-
PAMLICO-CRAVEN-
155 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PAMLICO AND CENTRAL
CRAVEN COUNTIES...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRFIELD
HARBOUR...OR 9 MILES EAST OF JAMES CITY...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...FAIRFIELD HARBOUR...BAYBORO...ALLIANCE...ARAPAHOE AND
STONEWALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3504 7700 3512 7701 3518 7687 3520 7668
      3501 7666 3500 7684
TIME...MOT...LOC 1755Z 277DEG 6KT 3510 7685

26
Special weather statement, Jul 19, 2:05 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
205 PM EDT TUE JUL 19 2016

NCZ095-191845-
CARTERET-
205 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CARTERET COUNTY...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOREHEAD
CITY... MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...PINE KNOLL SHORES...MICHAEL J SMITH AIRPORT...
FORT MACON STATE PARK...OCEANA PIER...BEAUFORT...
RACHEL CARSON ESTUARINE RESERVE AND INDIAN BEACH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3458 7665 3462 7670 3462 7678 3466 7691
      3482 7684 3482 7652 3455 7657
TIME...MOT...LOC 1804Z 278DEG 7KT 3472 7678

26
Special weather statement, Jul 19, 2:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
245 PM EDT TUE JUL 19 2016

NCZ080-093-094-191915-
BEAUFORT-PAMLICO-CRAVEN-
245 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEAUFORT...WEST
CENTRAL PAMLICO AND NORTH CENTRAL CRAVEN COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
FAIRFIELD HARBOUR...OR 9 MILES NORTHEAST OF JAMES CITY...MOVING EAST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BAYBORO...ALLIANCE AND STONEWALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3518 7707 3531 7694 3525 7663 3505 7676
TIME...MOT...LOC 1844Z 251DEG 7KT 3518 7692

DAG
Special weather statement, Jul 19, 2:50 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT TUE JUL 19 2016

NCZ080-081-094-191930-
BEAUFORT-MAINLAND HYDE-PAMLICO-
250 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...
NORTHEASTERN PAMLICO AND SOUTHWESTERN MAINLAND HYDE COUNTIES...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER AURORA FERRY
TERMINAL...OR 18 MILES SOUTHEAST OF RIVER ROAD. THE STORM IS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA FERRY TERMINAL...BAYVIEW FERRY TERMINAL AND AURORA.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3542 7653 3525 7663 3532 7686 3547 7678
TIME...MOT...LOC 1849Z 298DEG 2KT 3537 7671

DAG
Local storm report, Jul 19, 2:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             SWANSBORO               34.69N  77.13W
07/19/2016  E0.75 INCH       ONSLOW             NC   SOCIAL MEDIA

            DIME SIZE HAIL REPORTED IN SWANSBORO

&&

EVENT NUMBER MHX1600292

KEARNS
Special weather statement, Jul 19, 3:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT TUE JUL 19 2016

NCZ080-093-094-191945-
BEAUFORT-PAMLICO-CRAVEN-
317 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUFORT...WEST
CENTRAL PAMLICO AND NORTH CENTRAL CRAVEN COUNTIES...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF AURORA FERRY TERMINAL...OR 13 MILES NORTHEAST OF NEW BERN...MOVING
EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AURORA...RURAL CRAVEN COUNTY...AND RURAL SOUTHERN BEAUFORT COUNTY.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3524 7714 3539 7703 3530 7673 3512 7685
TIME...MOT...LOC 1916Z 284DEG 8KT 3526 7691

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:14 AM EDTSpecial Weather StatementMHXDare46 min
Jul 19, 7:29 AM EDTSpecial Weather StatementMHXWashington46 min
Jul 19, 7:52 AM EDTSpecial Weather StatementMHXDare, Hyde38 min
Jul 19, 8:29 AM EDTSpecial Weather StatementMHXDare, Hyde61 min
Jul 19, 9:26 AM EDTSpecial Weather StatementMHXDare49 min
Jul 19, 9:33 AM EDTSpecial Weather StatementMHXHyde42 min
Jul 19, 10:54 AM EDTSpecial Weather StatementMHXOnslow51 min
Jul 19, 11:47 AM EDTSpecial Weather StatementMHXOnslow43 min
Jul 19, 11:53 AM EDTSevere Thunderstorm WarningMHXCarteret, Jones, Onslow37 min
Jul 19, 12:11 PM EDTSpecial Weather StatementMHXCarteret49 min
Jul 19, 12:28 PM EDTSpecial Marine WarningMHX47 min
Jul 19, 12:33 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 12:40 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven35 min
Jul 19, 1:03 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 1:25 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven21 min
Jul 19, 1:55 PM EDTSpecial Weather StatementMHXPamlico50 min
Jul 19, 2:05 PM EDTSpecial Weather StatementMHXCarteret40 min
Jul 19, 2:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven31 min
Jul 19, 2:45 PM EDTSpecial Weather StatementMHXPamlico30 min
Jul 19, 2:50 PM EDTSpecial Weather StatementMHXBeaufort40 min
Jul 19, 3:17 PM EDTSpecial Weather StatementMHXCraven28 min
Jul 19, 4:33 PM EDTSpecial Weather StatementMHXJones42 min
Jul 19, 4:41 PM EDTSpecial Marine WarningMHX64 min
Jul 19, 5:02 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow43 min
Jul 19, 6:27 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Lenoir, Pitt2 hr
Jul 19, 6:31 PM EDTSpecial Weather StatementMHXMartin44 min
Jul 19, 7:15 PM EDTSpecial Weather StatementMHXPitt45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.